Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 8, 2010, 5:56 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2010, 5:56 PM CDT (22:56 UTC)
- Expired
- Sep 8, 2010, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 163 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 5:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
088
WFUS54 KSHV 082256
TORSHV
OKC089-TXC387-082345-
/O.NEW.KSHV.TO.W.0049.100908T2256Z-100908T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED SEP 8 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
WEST CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 645 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MANCHESTER...OR 14 MILES NORTHWEST OF CLARKSVILLE...MOVING
NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KANAWHA...KIOMATIA...SILVER CITY...ALBION...REDLAND...FARMERS
HILL...VALLIANT...MILLERTON...GARVIN...SLIM...RUFE...WRIGHT CITY...
GOLDEN...OAK HILL AND GLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
&&
LAT...LON 3425 9510 3406 9475 3371 9513 3378 9531
3389 9530 3391 9529 3391 9525 3394 9526
3397 9524 3395 9516 3414 9516
TIME...MOT...LOC 2256Z 207DEG 23KT 3381 9517
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 8, 5:45 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 8, 5:45 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 545 PM CDT WED SEP 8 2010 .DISCUSSION... HAVE MADE A QUICK UPDATE TO INCLUDE THE NEW TORNADO WATCH NUMBER 648...WHICH IS IN EFFECT UNTIL 1 AM FOR PORTIONS OF SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. OVER THE PAST COUPLE OF HOURS...SEVERAL CELLS WITHIN THE OUTER BANDS OF THE REMNANTS OF HERMINE HAS SHOWN SIGNS OF ROTATION. THIS IS EXPECTED TO CONTINUE INTO THE REMAINDER OF THE EVENING AS HERMINE CONTINUES TO LIFT TO THE EAST NORTHEAST. THIS THREAT SHOULD BEGIN TO DIMINISH BY THE EARLY OVERNIGHT HOURS AS WE LOSE INSTABILITY WITH THE LOSS OF HEATING. IN ADDITION TO THE POSSIBILITY FOR TORNADOS...HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY GIVEN ITS TROPICAL NATURE. IF STORMS TRAIN OVER THE SAME LOCATIONS REPEATEDLY IF A BAND SETS UP OVER THE AREA...FLOODING COULD BECOME A PROBLEM. THIS POSSIBILITY WILL BE MONITORED THIS EVENING AS WELL. IN ADDITION...HAVE UPDATED POPS FOR THIS EVENING TO REFLECT CURRENT ONGOING TRENDS WITH CONVECTION. OTHERWISE THE FORECAST LOOKS IN DECENT SHAPE AND NO OTHER CHANGES WERE MADE. THE TORNADO WATCH HAS ALREADY BEEN SENT...AND UPDATED PRODUCTS WILL BE SENT AND POSTED TO THE WEB SHORTLY. /22/ && .PREV DISCUSSION... /ISSUED 228 PM CDT WED SEP 8 2010/ DISCUSSION... VIS SATELLITE/OBS SHOW THE CENTER OF HERMINE NOW OVER N TX... BEGINNING TO TAKE A NEWD TURN. MAIN BAND OF CONVECTION PUSHING NEWD...AND SHOULD BEGIN TO AFFECT PARTS OF NE TX AND SE OK OVER THE NEXT COUPLE OF HOURS. HERMINE IS EXPECTED TO CONTINUE A NELY TRACK INTO CENTRAL OK DURING THE OVERNIGHT HOURS...LEAVING THE AREAS OF NE TX...SE OK...AND SW AR OPEN FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATE TSTMS TO CONTINUE. THE REMAINDER OF THE AREA WILL KEEP ISOLATED TO SCATTERED SHOWER/TSTM POTENTIAL DUE TO MODERATE INSTABILITY AND AMPLE MOISTURE. HERMINE IS IS FCST TO BE ABSORBED INTO THE MEAN UPPER FLOW AND CARRIED AWAY BY THU EVE... ENDING ANY CHANCE FOR WIDESPREAD RAINFALL IN THIS PACKAGE. BY SAT...A WEAK FRONTAL BOUNDARY BEGINS TO SINK TOWARD THE REGION IN ASSOCIATION WITH AN UPPER LOW OVER SRN CANADA. THIS BOUNDARY WILL PROVIDE SOME ENHANCED POTENTIAL FOR AFTERNOON CONVECTION THROUGH THE WEEKEND. THE BOUNDARY EVENTUALLY WASHES OUT BY EARLY IN THE WEEK...LEAVING THE REGION ON THE ERN PERIPHERY OF A BUILDING RIDGE THROUGH THE END OF THE PD. TEMPS WILL CONTINUE TO RUN ON THE COOL SIDE ACROSS THE NRN SECTIONS OF THE REGION THROUGH THU...AS HERMINE MAKES HER EXIT. HOWEVER...A RETURN TO ABOVE NORMAL TEMPS IS EXPECTED BY THIS WEEKEND...AND WILL CONTINUE THROUGH THE REMAINDER OF THE FCST. /12/ AVIATION... AS THE TROPICAL REMNANTS OF HERMINE MOVE NORTH...EXPECT A MIX OF MVFR AND VFR CEILINGS THIS EVENING...WITH THE LOWER CEILINGS MAINLY OVER EAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ADDITIONAL CONVECTION DEVELOPING THIS AFTERNOON... WILL BRING IFR CONDITIONS AND GUSTY WINDS. PRECIPITATION COVERAGE WILL BECOME ISOLATED TONIGHT BUT EXPECT A MIX OF IFR AND MVFR CIGS AND FOG AFTER 06Z...CONTINUING THROUGH 15Z THURSDAY. SURFACE WINDS WILL BE EAST TO SOUTHEAST 10 TO 15 KNOTS WITH THE HIGHER WINDS AND GUSTS OVER EAST TEXAS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 75 94 74 / 30 30 10 20 10 MLU 73 95 73 96 73 / 20 30 10 20 10 DEQ 71 88 72 93 72 / 80 50 20 10 20 TXK 72 91 73 94 73 / 60 50 20 10 20 ELD 72 92 72 94 73 / 30 40 20 10 20 TYR 75 93 76 93 76 / 60 40 10 20 10 GGG 74 93 75 94 75 / 60 40 10 20 10 LFK 75 94 76 94 76 / 30 40 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/12/14
Hazardous weather outlook, Sep 8, 11:14 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1114 AM CDT WED SEP 8 2010 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- 1114 AM CDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... PORTIONS OF SOUTHWEST ARKANSAS...AND EXTREME SOUTHEAST OKLAHOMA THROUGH TODAY...AS THE REMNANTS OF HERMINE CONTINUE MOVING NORTH ACROSS CENTRAL TEXAS. WHILE HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THESE AREAS. SOME OF THE STRONGER ACTIVITY ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL OVER A SHORT PERIOD OF TIME...ALONG WITH GUSTY WINDS. THIS MAY RESULT IN PROBLEMS WITH PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153- 165>167-091200- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1114 AM CDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE FOUR STATE REGION TODAY...AS TROPICAL DEPRESSION HERMINE CONTINUES TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Sep 8, 3:46 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 8 WNW HOPE 33.71N 93.72W
09/08/2010 HEMPSTEAD AR EMERGENCY MNGR
TREE BLOWN DOWN AND ON FIRE ON HIGHWAY 73.
&&
ASTEVENSSpecial weather statement, Sep 8, 4:12 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT WED SEP 8 2010
LAZ001-TXZ112-125-126-137-138-082200-
CADDO-CASS-GREGG-HARRISON-MARION-UPSHUR-
412 PM CDT WED SEP 8 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
CASS...UPSHUR...MARION...HARRISON AND GREGG...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...GREENWOOD...OIL CITY...VIVIAN...DIANA...EAST
MOUNTAIN...HARLETON...JEFFERSON...KARNACK...KILDARE...
LIBERTY CITY...LINDEN...LODI...LONGVIEW...MCLEOD...ORE
CITY...SMITHLAND...WASKOM...WHITE OAK AND WOODLAWN...
AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO 7 MILES
SOUTH OF KARNACK TO WOODLAWN TO 5 MILES NORTHWEST OF HALLSVILLE TO
KILGORE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF SHREVEPORT
TO 12 MILES EAST OF MARSHALL TO 7 MILES NORTH OF MARSHALL TO 9 MILES
NORTHEAST OF LONGVIEW TO KILGORE. THIS LINE OF STORMS WAS MOVING TO
THE NORTH NEAR 35 MPH.
THIS LINE OF STORMS HAS PRODUCED WIND GUSTS TO NEAR 40 MPH ALREADY
IN LONGVIEW AND MARSHALL TEXAS. WIND GUSTS TO NEAR 45 MPH WILL BE
POSSIBLE ACROSS THE ADVISORY AREA THROUGH 500 PM.
13Local storm report, Sep 8, 4:31 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 4 WSW HOPE 33.64N 93.66W
09/08/2010 HEMPSTEAD AR BROADCAST MEDIA
NEAR THE COMMUNITY OF LIBERTY.
&&
ASTEVENSLocal storm report, Sep 8, 4:39 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 PM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 4 ESE HOPE 33.64N 93.54W
09/07/2010 HEMPSTEAD AR NWS STORM SURVEY
AN EF0 TORNADO BRIEFLY TOUCHED DOWN SOUTHEAST OF HOPE
ARKANSAS ALONG HWY. 278. THE TORNADO WAS ASSOCIATED WITH
THE REMNANTS OF TROPICAL STORM HERMINE. A LARGE TREE WAS
SNAPPED OFF HALFWAY UP NEAR THE INTERSECTION OF U.S. 278
AND COUNTY ROAD 1060 ALONG WITH SEVERAL LARGE BRANCHES.
TORNADO PATH LENGTH WAS 0.25 MILES LONG AND PATH WIDTH
WAS 40 YARDS WIDE. MAXIMUM WINDS WERE 60-65 MPH.
&&
MBERRYLocal storm report, Sep 8, 4:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 NW HOPE 33.71N 93.64W
09/08/2010 E0.75 INCH HEMPSTEAD AR EMERGENCY MNGR
DIME SIZED HAIL AND VERY HEAVY RAIN
&&
ASTEVENSSpecial weather statement, Sep 8, 5:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED SEP 8 2010
ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-112-090000-
BOWIE-CASS-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE
RIVER-MCCURTAIN-MILLER-RED RIVER-SEVIER-
556 PM CDT WED SEP 8 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD...LAFAYETTE AND
MILLER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...BOWIE AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BEN LOMOND...BRADLEY...CANFIELD...
FOREMAN...FOUKE...FULTON...HORATIO...
LEWISVILLE...TEXARKANA...WILTON...DE KALB...HOOKS...NASH...NEW
BOSTON...REDWATER AND WAKE VILLAGE...
AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF DE
KALB TO WAKE VILLAGE TO 6 MILES WEST OF BRADLEY...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF BOXELDER TO WAKE VILLAGE TO 19
MILES NORTHWEST OF SPRINGHILL...MOVING NORTH AT 30 MPH.
THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING STRONG WIND GUSTS
TO NEAR 40 MPH EARLIER ACROSS PORTIONS OF NORTHEAST TEXAS.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:00 PM CDT | Tornado Warning | SHV | McCurtain | 45 min |
| Sep 8, 5:09 PM CDT | Tornado Warning | SHV | McCurtain | 51 min |
Nearby
Tornado Warnings in Oklahoma, 2010Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.